Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 3:44 PM CST for Wayne County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 3:44 PM CST (21:44 UTC)
- Expired
- Mar 9, 2006, 4:21 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:55 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 092145 SVROHX TNC181-092230- /O.NEW.KOHX.SV.W.0006.060309T2144Z-060309T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 430 PM CST * AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS WAS LOCATED NORTH TO SOUTH THROUGH WAYNESBORO. THE LINE IS MOVING EAST AT 25 MPH...BUT THE INDIVIDUAL STORMS WITHIN THE LINE ARE MOVING NORTHEAST AT 50 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3504 8792 3505 8760 3539 8760 3544 8788 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 092221 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CST THU MAR 9 2006 TNC181-092231- /O.CAN.KOHX.SV.W.0006.000000T0000Z-060309T2230Z/ WAYNE TN- 421 PM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED... THE LINE OF STORMS HAS MOVED EAST OF THE AREA. LAT...LON 3504 8792 3505 8760 3539 8760 3544 8788 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:00 AM CST, 11 hours 44 minutes earlier.
Area forecast discussion, Mar 9, 4:00 AM CST, 11 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST THU MAR 9 2006 .DISCUSSION... WSR-88D MOSIAC SHOWS CONVECTIVE LINE OF SHOWERS NEAR MADISONVILLE KY TO JACKSON TN...MOVING EAST. LOW LAYER WARM ADVECTION APPEARS TO BE SUSTAINING THE LINE. IT WILL SOON BUMP INTO DRIER AIR...AND EXPECT A GRADUAL WEAKENING BY 12Z. AS A RESULT...WILL CLIP NORTHWEST MIDDLE TENNESSEE WITH A LIKELY PCPN CHC THIS MORNING. ELSEWHERE...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE HELD TO SLIGHT. 00Z MODELS SHIFT THE STRONG UPPER TROUGH EAST WITH THE LEADING LINE OF FORCING MOVING SOUTH INTO LOUISIANA BY 18Z. THERE IS STRONG TO SEVERE CONVECTION EARLY THIS MORNING ACROSS ARKANSAS...BUT THE BULK OF THIS ACTIVITY LOOKS TO PROPAGATE NORTHEAST. EXPECT THE SHORT BREAK WILL HELP DESTABILIZE AND BREAK THE CAP BTW 18-21Z. MIXING WILL INCREASE THE NON CONVECTIVE GUST POTENTIAL TO 50 MPH...WITH H8 FLOW UP TO 80 KTS. A WIND ADVISORY WILL BE ISSUED ACROSS MIDDLE TENNESSEE THIS AFTERNOON INTO THE EVENING. LATEST NAM12 SHOWS CAPE POTENTIAL TO 1500 G/KG THIS AFTERNOON. THIS IS SUFFICIENT FOR SEVERE THUNDERSTORMS CONSIDERING THE IMPRESSIVE DYNAMICS WITH THE SYSTEM. SO SEVERE THUNDERSTORMS ARE IN THE FORECAST THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT AT THIS TIME. THIS INCLUDES THE PLATEAU WHERE MODELS RAPIDLY DEVELOP A DRY SLOT JUST OF THE REAR FLANK OF THE SQUALL LINE EARLY THIS EVENING. THERE ARE SOME MODEL DIFFERENCES WITH LOW LAYER VEERING... BUT MAGNITUDE OF SHEAR CERTAINLY SUPPORTS THE POSSIBILITY OF TORNADOES. DAMAGING WINDS AND TORNADIC THREAT FOR THIS AFTERNOON WILL BE CLOSELY MONITORED DURING THE MORNING PERIOD. APPEARS THE THREAT FOR SEVERE WEATHER WILL EXIT THE CUMBERLAND PLATEAU MID TO LATE EVENING. ANOTHER SYSTEM MOVES IN ON SATURDAY WITH MORE INSTABILITY. THE FORCING REMAINS WELL WEST...SO THE THUNDERSTORM COVERAGE MAY BE SCATTERED. MOIST AND UNSTABLE AIR REMAINS IN THE MIDDLE TENNESSEE THROUGH MONDAY WITH A CHANCE OF THUNDERSTORMS. A STRONG COLD FRONT LOOKS TO MOVE THROUGH ON TUESDAY...WITH MUCH COLDER AND DRIER AIR. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 51 70 54 / 60 90 10 20 CLARKSVILLE 71 48 66 53 / 90 90 10 20 CROSSVILLE 70 50 67 53 / 30 90 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CHEATHAM...DAVIDSON...GILES... MARSHALL...MAURY...ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE... WILLIAMSON...AND WILSON. WIND ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CANNON...COFFEE...MACON...AND SMITH. WIND ADVISORY FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON... HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART... AND WAYNE. WIND ADVISORY FROM 11 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CLAY...CUMBERLAND...DEKALB...FENTRESS... GRUNDY...JACKSON...OVERTON...PICKETT...PUTNAM...VAN BUREN... WARREN...AND WHITE. && 04
Hazardous weather outlook, Mar 9, 5:30 AM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Special weather statement, Mar 9, 1:46 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 146 PM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-092200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 146 PM CST THU MAR 9 2006 ...TORNADO WATCH FOR WESTERN MIDDLE TENNESSEE UNTIL 7 PM CST... A TORNADO WATCH HAS BEEN ISSUED FOR WESTERN MIDDLE TENNESSEE... INCLUDING THE CITIES OF CLARKSVILLE...SPRINGFIELD...WAVERLY... LINDEN AND WAYNESBORO. A PRE-FRONTAL SQUALL LINE WILL CONTINUE TO MOVE EASTWARD THROUGH THE AFTERNOON AND EVENING. INSTABILITY WILL REMAIN SOMEWHAT LIMITED...VERY STRONG WIND FIELDS AND SHEAR WILL SUPPORT A FEW STORMS CONTAINING DAMAGING WIND GUSTS. A COUPLE OF TORNADOES ARE ALSO POSSIBLE. THE SQUALL IS EXPECTED TO ENTER WESTERN MIDDLE TENNESSEE AROUND 3 PM...AND CONTINUE TO MOVE EASTWARD AND INTO THE NASHVILLE AREA BY 6 PM. NUMEROUS WARNINGS HAVE BEEN ISSUED BY MEMPHIS...OUR NEIGHBORING OFFICE FOR COUNTIES IN WESTERN TENNESSEE AND NORTH MISSISSIPPI. THIS ACTIVITY WILL BE MOVING INTO MIDDLE TENNESSEE LATER THIS AFTERNOON AND EVENING. NOW IS THE TIME FOR MIDDLE TENNESSEE RESIDENTS TO PREPARE FOR SAFETY. IF YOU HAVE A BASEMENT...GO THERE. IF NOT...SEEK SHELTER IN A CLOSET NEAR THE CENTER OF THE HOUSE OR BUILDING. BOYD
Special weather statement, Mar 9, 2:09 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CST THU MAR 9 2006 TNZ093>095-092045- GILES-LAWRENCE-WAYNE- 209 PM CST THU MAR 9 2006 ...TORNADO WATCH FOR WESTERN MIDDLE TENNESSEE UNTIL 7 PM CST... A DANGEROUS LINE OF STORMS IS HEADING RAPIDLY NORTHEAST TOWARD SOUTHWEST MIDDLE TENNESSEE. THE LINE WILL REACH THE SOUTHWEST CORNER OF WAYNE COUNTY AROUND 3 PM CST. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. IF YOU LIVE IN WAYNE COUNTY...NOW IS TIME TO DECIDE WHERE YOU WILL GO SHOULD A WARNING BE ISSUED FOR YOUR LOCATION. SEEK SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BOYD
Local storm report, Mar 9, 3:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 10 W WAYNESBORO 35.32N 87.94W
03/09/2006 E0 MPH WAYNE TN AMATEUR RADIO
WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164
AND STATE ROAD 114.
&&
STEIGERWALDTLocal storm report, Mar 9, 3:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 10 W WAYNESBORO 35.32N 87.94W
03/09/2006 E50-60 MPH WAYNE TN AMATEUR RADIO
WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164
AND STATE ROAD 114.
&&
STEIGERWALDTLocal storm report, Mar 9, 3:43 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CLIFTON 35.38N 87.99W
03/09/2006 WAYNE TN EMERGENCY MNGR
A FEW TREES BLOWN DOWN AT CLIFTON IN NORTHWEST WAYNE
COUNTY.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:20 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 9, 2:48 PM CST | Tornado Warning | OHX | Wayne | 57 min |
| Mar 9, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry | 44 min |
| Mar 9, 3:35 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Mar 9, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Mar 9, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Mar 9, 4:10 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 34 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Mar 9, 4:26 PM CST | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Mar 9, 4:35 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 38 min |
| Mar 9, 4:41 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 49 min |
| Mar 9, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 34 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Macon, Smith, Trousdale | 68 min |
| Mar 9, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Mar 9, 5:25 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.